Loading ...
Sorry, an error occurred while loading the content.

Re: aspirin experiences?

Expand Messages
  • Carol
    Hi Jean, Boy that lip smacking sure sounds like nausea. All my CRF guys have done that lip smacking thing. It comes and goes, and gets worse right before
    Message 1 of 2 , Feb 27, 2009
    • 0 Attachment
      Hi Jean,

      Boy that lip smacking sure sounds like nausea. All my CRF guys have
      done that lip smacking thing. It comes and goes, and gets worse
      right before they throw up. It could be caused from something
      irritating his tummy, like meds or food, or from CRF toxins. One of
      my vets said that heart disease can cause them to be nauseated too.
      My angel Sweetie who was a heart/kidney kitty, had terrible nausea
      and at that time, even though she was on many meds for the
      nausea/vomiting (Pepcid, Reglan, Zantac, Dolasetron/Anzemet, slippery
      elm powder, Actigal), because of her advanced CRF and heart issues,
      nothing really worked very well for her until I started working with
      a holistic vet who gave us some Chinese herbs called "Free and Easy
      Wanderer" that really did the trick. Sweetie went from vomiting 2-3
      times a day to once in two weeks. Snowball's actually on that herb
      now too. But anyway, the point being, that many things can be
      causing the nausea and vomiting, and it's hard to know for sure
      what... just process of elimination.

      Aspirin can definitely make them have stomach problems, and it's very
      toxic to the liver. I don't like using aspirin on animals at all.
      If it was me, I'd use the Nattokinase instead. Even one dose of
      aspirin can so irritate the stomach lining, that it may take quite a
      while for it to get back to normal. Here's some good info about
      aspirin written by a vet. He talks about aspirin staying in the
      system for 40 hours before it's cleared by the liver, so if the liver
      is at all compromised, that will take even longer.
      http://www.2ndchance.info/pain.htm

      You could try giving some slippery elm powder or marshmallow root
      powder. That would soothe the stomach and put a coating/barrier on
      the stomach lining to help heal the irritation and keep acids from
      eating away at it. Put about a heaping teaspoon of either powder in
      1 cup of boiled water, mix it well and let it cool. Store that in a
      glass jar or bottle in the fridge, and it'll keep for about a week.
      We give Snowball 1 teaspoon of that syrup twice a day.

      If you give slippery elm bark powder(SEB), you have to give it NOT
      with other meds or supplements, perferably on an empty stomach.
      Because of it's coating action, it can inhibit the absorption of
      other things. I give it to Snowball every day, twice a day, away
      from her other stuff. Give it at least two hours away from other
      meds. Snowball gets her at 11am (she eats breakfast around 8am), and
      again at night around 11pm before bedtime, and the last dose of meds
      she gets is at 8pm. We just worked it out that way to be 12 hours
      apart, but it doesn't really matter as long as you get it into them
      at a time when they've not just had other meds or supplements.

      The SEB should help with easing the nausea, and it's also got a lot
      of nutrition in it too, so that's good.

      I think it's a good idea to find out what the kidney values are
      though. Because if that's what's making him nauseated, then you want
      to do some things for that, like a low phosphorus food, giving extra
      water in the food. Since giving subQ fluids is iffy at best, trying
      to get them to drink more with putting liquid in the food is the best
      way to keep them hydrated without overburdening their heart.

      I hope Patches feels better soon and that his upcoming echo goes well.

      hugs,
      Carol and Snowball and the gang
    Your message has been successfully submitted and would be delivered to recipients shortly.